Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Albany, NY

September 19, 2016Columbia County, New York

NWS Albany, NY issued this special weather statement at Sep 19, 2016, 2:21 AM EDT for Columbia County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2016, 2:21 AM EDT (06:21 UTC)
Expired
Sep 19, 2016, 3:00 AM EDT
In force
39 min
Issued by
NWS Albany, NY

County Columbia County, NY

The radar

The Albany radar (KENX), 69 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

574 
WWUS81 KALY 190621
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 AM EDT MON SEP 19 2016

MAZ025-NYZ060-061-065-066-190700-
SOUTHERN BERKSHIRE-WESTERN DUTCHESS-EASTERN DUTCHESS-EASTERN
COLUMBIA-WESTERN COLUMBIA-
221 AM EDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE...
NORTHERN DUTCHESS AND SOUTHERN COLUMBIA COUNTIES...

AT 220 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLERMONT...OR
10 MILES EAST OF SAUGERTIES...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LIVINGSTON AROUND 225 AM EDT. 
  ANCRAM AROUND 230 AM EDT. 
  COPAKE AROUND 235 AM EDT. 
  SHEFFIELD AROUND 250 AM EDT. 
  GREAT BARRINGTON...AUSTERLITZ AND HOUSATONIC AROUND 255 AM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW
FORGE...ELIZAVILLE... BERKSHIRE HEIGHTS...WILLIAMSVILLE...COPAKE
FALLS...EAST HILLSDALE...MOUNT ROSS...UPPER RED HOOK...ANCRAMDALE
AND BARTON CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS.

LAT...LON 4198 7395 4203 7394 4236 7345 4214 7321
      4205 7344 4205 7349 4203 7349 4189 7383
TIME...MOT...LOC 0620Z 234DEG 37KT 4203 7376 

$$

JPV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Sep 19, 1:47 AM EDT, 34 minutes earlier.

Area forecast discussion, Sep 19, 1:47 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Albany NY
147 AM EDT MON SEP 19 2016

.SYNOPSIS...
A stationary front combining with an upper level disturbance will
bring another round of rainfall to the region tonight into Monday
morning. The front will move east Monday night into Tuesday...as
drier but still mild air moves in. Most of the upcoming week
appears to remain dry as high pressure remains in control.

&&

.NEAR TERM /THROUGH TODAY/...
As of 113 AM...Rain has expanded to encompass most of the area
now except for the western Adirondacks, which has some rainfall
earlier in the evening. Main concern is several embedded low-
topped convective elements producing torrential rainfall rates.
Not much lightning associated with this activity, but low echo
centroids in moist environment contributing to warm rain processes
and very efficient rainfall. Some urban/poor drainage flooding
possible overnight into early this morning. Main area of focus
will be from areas around the Capital District south and east.
Raised pops to 100 percent in areas where solid rain shield has
moved in. Otherwise, will have to watch for training cells with
high rainfall rates.

This is along a rather deep and elongated moisture plume seen in
the H2O vapor loop with origins from the Gulf coast regions and
southeast Atlantic. Further aloft, a strengthening 300mb jet to
near 100kts overnight per the HRRR/RAP becomes close to cyclonic
curvature just to the north of St Lawrence Valley. As moisture
transport magnitudes increase from the southerly direction
overnight, PWAT's increase to near 2 inches across the southern
2/3rds of the county warning area. As the weak frontal zone will
be in the vicinity, the combination of weak low level convergence,
upper diffluence, ageostrophic response will likely result in a
robust development of showers/rain with embedded thunderstorms. As
antecedent conditions are quite dry, and per collaboration from
NERFC, seems response from the main stem rivers should be minimal.
However, as seen upstream yesterday, we will need to watch for
training cells as MBE velocity diminishes overnight toward Monday
morning per BUFKIT profiles. Will be rather warm and muggy night
as dewpoints remains in the 60s to near 70s.

Timing of this impulse differs in the NCEP model suite but recent
trends are for a slow departure of the showers/rain to the south
and east of Albany Monday morning. We will hold onto PoPs/Wx
through the morning, then as the upper trough that was
transversing the western Great Lakes region catches up, this
should clear the rainfall by early afternoon for our NY counties
then our adjacent western New England counties by mid afternoon.
Highs will generally be in the 70s as dewpoints hold into the 60s
as not much change in the airmass is expected. Some breaks in the
overcast should occur through the afternoon hours from west to
east as the warmer temperatures may be experienced west of the
Hudson.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Monday night, weak and elongated surface ridge builds across the
region with a tranquil period of weather across the region.
However, as seen in the H2O vapor loop, a fast zonal flow along
the U.S./Canadian will race across the eastern Great Lakes Monday
night into Tuesday. Due to the fast movement, moisture appears
rather limited as the moisture source will be the Great Lakes. As
this upper impulse and weak surface reflection approaches, we will
retain the slight chance PoPs to the north and west of Albany
through Tuesday. Temperatures could be rather mild given a bit
more sunshine, southwesterly flow with favorable downsloping and
H850 temperatures into the middle teens. MOS guidance points
toward mid 80s for valley locations and 70s elsewhere as we will
shade toward the warmer side of the guidance envelope.

Tranquil conditions Tuesday night as high pressure moves back into
the region with lowering dewpoints and seasonable temperatures.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
High pressure will maintain control of our region until a cold front
passes through from the north on Friday.  Cool Canadian high
pressure will ridge in from northern Manitoba to the northeastern
U.S. to usher in some early autumn-style just air in time for
fall...on Saturday.

Daytime high temperatures from Wednesday through Friday will range
mainly from the upper 60s in the mountains...to the lower 80s in the
Mid-Hudson Valley.  Lows will range from the upper 40s to mid 50s
Wednesday night...and will be in the 50s Thursday night.

Highs Saturday will range from around 60 degrees in the Adirondacks
and Greens...to the mid 70s in the Mid-Hudson Valley.  Highs Sunday
will range from the mid 50s to upper 60s.  By Saturday night...
overnight lows will range from the lower 40s to mid 50s.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Steady rainfall moving across the region will continue to allow
for widespread MVFR/IFR conditions overnight for most locations.
There could be some thunder as well, so have included a tempo for
TSRA through 10z for KALB/KGFL/KPSF. Further south, rainfall will
be lighter and more scattered for KPOU, so have generally gone
with VFR conditions there, but will allow a tempo for MVFR
conditions for later in the overnight hours.

The steadiest and heaviest rainfall should be done by 10z-12z, but
some lingering MVFR conditions could continue into the mid morning
hours for cigs and areas of mist. VFR conditions should return to
all sites by the afternoon with decreasing clouds. Light south
winds will become west to southwest by afternoon around 5-10 kts.

Winds should go calm for Monday night with mainly clear skies.
Due to the recent rainfall, fog looks to occur on Monday night for
all sites, and will likely be IFR/LIFR at times. The fog should
start as early as 02z for KGFL/KPSF, but should be in place by all
sites by around 04z-6z.

Outlook...

Tuesday through Friday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Minimal fire weather concerns as additional wet conditions are
expected tonight into early Monday morning for most of the region.
Thereafter, most of the upcoming week appears to be mainly dry.

Humidity levels will be high the next few days with 60 to 75
percent readings Monday afternoon...and 90 to 100 percent
readings tonight.

Rainfall the next 36 hours of 1 to 1.5 inches are possible.

The winds will be southerly this evening at 10 to 15 mph...and
then will lighten to less than 10 mph tonight into Monday.

&&

.HYDROLOGY...
No widespread hydro problems are expected the next 5 days ending
on Thursday.

Some beneficial rainfall is expected over the hydro service area
/HSA/ through Monday. A slow moving cold front and multiple
disturbances moving along or ahead of it will bring one to one and
half inches of rain to the HSA...with some locally higher amounts.
The higher totals will likely be south and east of the Capital
Region.

The system will tap into tropical moisture from the Gulf of
Mexico and Atlantic with precipitable water levels increasing to
over 1.5 inches to near 2 inches ahead of the cold front. Some
isolated to scattered thunderstorms are possible through tomorrow.
Some of the downpours from the convection may yield ponding of
water and poor drainage flooding of low lying areas. We will
monitor for potential training of convection overnight given
parallel wind fields.

Drier weather returns by Tuesday...and may continue through the
mid week.

The U.S. Drought Monitor was released on September 15th and shows
drought conditions have worsened across portions of the Northeastern
United States as much of the region experienced above-normal
temperatures and below-normal precipitation. A (local) Drought
Information Statement was issued this past Friday evening
(ALBDGTALY).

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...SND/BGM
NEAR TERM...SND/BGM/JPV
SHORT TERM...BGM
LONG TERM...ELH
AVIATION...Frugis
FIRE WEATHER...BGM/Wasula
HYDROLOGY...BGM/Wasula
Hazardous weather outlook, Sep 18, 4:40 PM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT SUN SEP 18 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
440 PM EDT SUN SEP 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS WELL IN ADVANCE OF A COLD
FRONT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME
GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE AS THEY MOVE
FROM SOUTHWEST TO NORTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. SOME LOCALLY HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING OF LOW LYING AREAS ON MONDAY...MAINLY TO THE SOUTH AND
EAST OF ALBANY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.  HOWEVER...SPOTTERS
ARE ENCOURAGED TO RELAY RAINFALL REPORT AND ANY FLOODING TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Sep 19, 12:04 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1204 AM EDT MON SEP 19 2016

NYZ053-054-084-VTZ013-014-190445-
SOUTHERN WASHINGTON-WESTERN RENSSELAER-EASTERN
RENSSELAER-BENNINGTON-WESTERN WINDHAM-
1204 AM EDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER...
SOUTHEASTERN WASHINGTON...SOUTHERN BENNINGTON AND WEST CENTRAL
WINDHAM COUNTIES...

AT 1203 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAFTON...OR
NEAR HOOSICK FALLS...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HOOSICK FALLS AROUND 1210 AM EDT.
  BENNINGTON AROUND 1225 AM EDT.
  SHAFTSBURY AROUND 1230 AM EDT.
  ARLINGTON AROUND 1235 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST HOOSICK...
PETERSBURG JUNCTION...SOMERSET...MEDBURYVILLE...POWNAL
CENTER...STILLHAM... EAST GRAFTON...WOODFORD...QUACKENKILL AND WHITE
CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED PONDING OF WATER ON ROADS.

LAT...LON 4271 7350 4287 7357 4312 7306 4288 7287
TIME...MOT...LOC 0403Z 240DEG 31KT 4283 7340

JPV
Special weather statement, Sep 19, 12:26 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1226 AM EDT MON SEP 19 2016

NYZ047-051-052-058-059-190515-
WESTERN GREENE-SCHOHARIE-EASTERN GREENE-EASTERN ALBANY-WESTERN
ALBANY-
1226 AM EDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALBANY...
NORTHWESTERN GREENE AND SOUTHERN SCHOHARIE COUNTIES...

AT 1226 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GILBOA...OR
16 MILES NORTHWEST OF HUNTER...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BREAKABEEN AROUND 1235 AM EDT.
  LIVINGSTONVILLE AROUND 1240 AM EDT.
  PRESTON-POTTER HOLLOW AND PRESTON HOLLOW AROUND 1245 AM EDT.
  WESTERLO AROUND 100 AM EDT.
  BERNE AROUND 105 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOUTH
WESTERLO...LAMBS CORNER...OAK HILL...GALLUPVILLE...SMITH
CORNER...FRANKLINTON...DURHAM... HUNTERSLAND...NORTON HILL AND NORTH
SETTLEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS.

LAT...LON 4269 7418 4243 7393 4227 7446 4229 7447
      4235 7443 4239 7454 4249 7460
TIME...MOT...LOC 0426Z 235DEG 28KT 4241 7441

JPV
Special weather statement, Sep 19, 1:33 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 AM EDT MON SEP 19 2016

NYZ063-190615-
WESTERN ULSTER-
133 AM EDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...

AT 132 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NAPANOCH...OR
NEAR ELLENVILLE...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ELLENVILLE AROUND 140 AM EDT.
  NAPANOCH AROUND 155 AM EDT.
  KERHONKSON AROUND 215 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PATAUKUNK...ULSTER
HEIGHTS...ACCORD...GREENFIELD
PARK...POTTERVILLE...TABASCO...RIGGSVILLE... CRAGSMOOR...DAIRYLAND
AND YAGERVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4174 7457 4184 7448 4188 7446 4193 7440
      4178 7422 4164 7439
TIME...MOT...LOC 0532Z 222DEG 10KT 4174 7445

JPV
Special weather statement, Sep 19, 1:44 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
144 AM EDT MON SEP 19 2016

NYZ052-053-190615-
EASTERN ALBANY-WESTERN RENSSELAER-
144 AM EDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALBANY AND WEST
CENTRAL RENSSELAER COUNTIES...

AT 144 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RENSSELAER...
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WATERVLIET AND MENANDS AROUND 155 AM EDT.
  GREEN ISLAND...WYANTSKILL AND WEST SAND LAKE AROUND 200 AM EDT.
  TROY AND AVERILL PARK AROUND 205 AM EDT.
  CENTER BRUNSWICK AROUND 210 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
HAYNERSVILLE...KENWOOD...
NORMANSVILLE...MCKOWNVILLE...SYCAWAY...BRUNSWICK...CROPSEYVILLE...SNY
DERS CORNER...EAGLE MILLS AND COUSE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 5A...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
 INTERSTATE 87 NEAR MILE MARKER 2 .
 INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 1...AND BETWEEN MILE
MARKERS 6 AND 8-7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4252 7378 4268 7387 4280 7355 4264 7354
TIME...MOT...LOC 0544Z 241DEG 23KT 4264 7376

JPV
Special weather statement, Sep 19, 1:48 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 AM EDT MON SEP 19 2016

NYZ042-043-190630-
NORTHERN WASHINGTON-NORTHERN WARREN-
148 AM EDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND
NORTHEASTERN WARREN COUNTIES...

AT 148 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOLTON
LANDING... OR 10 MILES WEST OF WHITEHALL...MOVING NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HULETTS LANDING AROUND 200 AM EDT.
  WHITEHALL AROUND 205 AM EDT.
  HAGUE AROUND 210 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LOW HAMPTON...
RIVERBANK...DRESDEN CENTER...ROCKHURST...NORTH BOLTON...CHIPMANS
POINT... SOUTH HORICON...GLENBURNIE...HOGTOWN AND SNODY DOCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS.

LAT...LON 4377 7335 4374 7337 4373 7337 4369 7340
      4364 7343 4362 7342 4359 7343 4357 7339
      4358 7338 4359 7339 4362 7337 4363 7330
      4358 7329 4344 7374 4361 7387 4381 7342
      4381 7338
TIME...MOT...LOC 0548Z 241DEG 23KT 4359 7361

JPV
Special weather statement, Sep 19, 2:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 AM EDT MON SEP 19 2016

MAZ025-NYZ060-061-065-066-190700-
SOUTHERN BERKSHIRE-WESTERN DUTCHESS-EASTERN DUTCHESS-EASTERN
COLUMBIA-WESTERN COLUMBIA-
221 AM EDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE...
NORTHERN DUTCHESS AND SOUTHERN COLUMBIA COUNTIES...

AT 220 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLERMONT...OR
10 MILES EAST OF SAUGERTIES...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LIVINGSTON AROUND 225 AM EDT.
  ANCRAM AROUND 230 AM EDT.
  COPAKE AROUND 235 AM EDT.
  SHEFFIELD AROUND 250 AM EDT.
  GREAT BARRINGTON...AUSTERLITZ AND HOUSATONIC AROUND 255 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW
FORGE...ELIZAVILLE... BERKSHIRE HEIGHTS...WILLIAMSVILLE...COPAKE
FALLS...EAST HILLSDALE...MOUNT ROSS...UPPER RED HOOK...ANCRAMDALE
AND BARTON CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS.

LAT...LON 4198 7395 4203 7394 4236 7345 4214 7321
      4205 7344 4205 7349 4203 7349 4189 7383
TIME...MOT...LOC 0620Z 234DEG 37KT 4203 7376

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 9:23 PM EDTSpecial Weather StatementALYHerkimer37 min
Sep 18, 10:10 PM EDTSpecial Weather StatementALYHerkimer35 min
Sep 18, 11:20 PM EDTSpecial Weather StatementALYHamilton40 min
Sep 19, 12:26 AM EDTSpecial Weather StatementALYSchoharie49 min
Sep 19, 1:29 AM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady, Schoharie3 hr
Sep 19, 1:33 AM EDTSpecial Weather StatementALYUlster42 min
Sep 19, 1:44 AM EDTSpecial Weather StatementALYRensselaer31 min
Sep 19, 1:48 AM EDTSpecial Weather StatementALYWarren42 min
Sep 19, 3:01 AM EDTSpecial Weather StatementALYColumbia59 min
Sep 19, 5:16 AM EDTSpecial Weather StatementALYDutchess44 min
Sep 19, 12:04 AM EDTSpecial Weather StatementALYBennington41 min
Sep 19, 6:03 AM EDTSpecial Weather StatementALY42 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.